I had a DES in my LAD over 1 yr ago for 95% blockage, no heart attack. At that time I weighed 197 and quit smoking 15 yrs ago. Since I have been working out everyday biking or running and eating very healthy. I now weigh 149. My blood work today came back:
HDL=102 LDL=70 Tryglicrides= 50 Dr is very pleased....My question is this, I understand I am always at risk for another blockage BUT if I keep doing what im doing can I keep this at bay or even reverse any other build up ?? I am still on the Plavix and asiprin. My BP is about 98/60 resting HR is in the low 50's What SHOULD be my long term outlook ???
Your cholesterol numbers are awesome, your blood pressure is low, your resting heart rate is too. You exercise, you eat well, and you have lost a bunch of weight. You take the right meds (although some would suggest you could discuss stopping the plavix) and you are living a very heart-healthy life. I think you are a role model for a lot of people.
Thanks Doc but...you didnt answer my question,lol I asked if I could keep any future blockages at bay or reverse any plaque IF I keep doing what im doing... ? Also isnt there some infor that says 2 yrs after a DES before stopping Plavix ? Thanks for you nice words !
There is some data that suggests that high dose statin therapy combined with a more plant based diet may slow the progression, or even reverse (slightly) plaque build-up. But for any given individual, we can never predict with complete confidence.
Current guidelines support stopping plavix one year after a DES, although studies are underway to explore longer term treatment.
ok..what IF my heart problem was caused because I USED to smoke...BUT I stopped 15 yrs ago and now have a good excersise program and good diet and take a statin...am I to believe I may never have another problem ?? Thanks doc
It's impossible to know - but I think you should feel good about the changes you've made and the steps you are taking to lower your risk. I wish I could say that we could reduce our risk to zero with appropriate lifestyle and medication interventions, but the truth is that we can't!
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.